MAUDE Adverse Event Report: ABBOTT VASCULAR INC. HI-TORQUE BALANCE MIDDLEWEIGHT ELITE; WIRE, GUIDE, CATHETER

ABBOTT VASCULAR INC. HI-TORQUE BALANCE MIDDLEWEIGHT ELITE; WIRE, GUIDE, CATHETER
Model Number 1011880J
Medical Device Problem Codes Break (1069); Material Separation (1562); Stretched (1601)
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 09/25/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Manufacturer's investigation is still pending at this time.Results and conclusions will be provided in the final report.
 
Event or Problem Description
It was reported that the procedure was to treat a patient with ostial disease of common trunk, left anterior descending (lad), and circumflex (cx) coronary arteries.One balance middleweight elite guide wire was positioned in the lad and other in the cx in a loop.The lesion was pre-dilatated and intravascular ultrasound (ivus) found calcium present.Shockwave technique was used and a 3.5x24mm unspecified stents were implanted in the iva -trunk ostial part.Post dilatation was performed with a 3.75mm unspecified balloon.When attempting to remove the bmw that was in the cx, there was no resistance felt; however, the tip could be seen on the monitor about 1 centimeter jailed inside and outside the newly implanted stent.It was noted during removal the guide wire stretched, fractured and then fully separated at the tip.Another 2.5x12mm unspecified stent was implanted in the ostium of the cx branch to jail the tip and to treat the branch that was already sub-occluded to the ostium.There was no adverse patient sequela and no clinically significant delay reported.No additional information was provided.
 
Additional Manufacturer Narrative
A visual inspection was performed on the returned device.The reported starched coils were confirmed.The reported core separation was confirmed as coil separation.The reported tip break was not confirmed.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no other incidents/complaints from this lot.The investigation determined the reported difficulties and subsequent treatments appear to be related to the operational context of the procedure.In this case, it was reported that the guide wire interacted with the implanted stent during removal.It is likely that manipulation of the guide wire during its interaction with the stent, contributed to the reported stretched/damaged coils and subsequent material separations.The separated portion of the guide wire was embedded in the anatomy.There is no indication of a product quality issue with respect to manufacture, design, or labeling.Na.
 
Additional Manufacturer Narrative
H2: updated the device identification fields to align with the information in the corresponding fields in gudid.

Brand Name
HI-TORQUE BALANCE MIDDLEWEIGHT ELITE
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
ABBOTT VASCULAR INC.
3200 lakeside drive
santa clara CA 95054 2807
Manufacturer (Section G)
ABBOTT VASCULAR, REG # 2024168
26531 ynez road
temecula CA 92591 4628
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key17951169
Report Number2024168-2023-11451
Device Sequence Number7670204
Product Code DQX
UDI-Device Identifier08717648144790
UDI-Public(01)08717648144790(17)250430(10)3051761
Combination Product (Y/N)N
Initial Reporter CountryIT
PMA/510(K) Number
K152709
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/24/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2025
Device Model Number1011880J
Device Catalogue Number1011880J
Device Lot Number3051761
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 09/25/2023
Supplement Date Received by Manufacturer12/05/2023
06/13/2024
Initial Report FDA Received Date10/17/2023
Supplement Report FDA Received Date12/15/2023
06/24/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/17/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age61 YR
Patient SexMale
Patient Weight75 KG